Alert archive / California / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 7, NWS Hanford, CA

April 24, 2016Kings County, Tulare County, California

NWS Hanford, CA issued this severe thunderstorm warning at Apr 24, 2016, 9:16 PM PDT for Kings County, Tulare County, California. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2016, 9:16 PM PDT (04:16 UTC)
Expired
Apr 24, 2016, 10:00 PM PDT
In force
44 min
Issued by
NWS Hanford, CA
Area
Storm-based polygon

Counties Kings County, CA, Tulare County, CA

The radar

The San Joaquin Valley radar (KHNX), 28 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 9:42 PM PDTHAIL 0.751 Ne Tulare, CA0.75 INCH HAIL IN NORTHEAST TULARE...REPORTED BY NWS EMPLOYEE.
Apr 24, 9:43 PM PDTHAIL 1.25Tulare, CAPUBLIC REPORTS 1.25 INCH HAIL IN TULARE. RELAYED VIA FACEBOOK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 00:00Z, 4.3 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 00:00Z on 2016-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 00:00Z on 2016-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1302 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

488 
WUUS56 KHNX 250416
SVRHNX
CAC031-107-250500-
/O.NEW.KHNX.SV.W.0007.160425T0416Z-160425T0500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
916 PM PDT SUN APR 24 2016

THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL KINGS COUNTY IN CENTRAL CALIFORNIA...
  WEST CENTRAL TULARE COUNTY IN CENTRAL CALIFORNIA...

* UNTIL 1000 PM PDT

* AT 915 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR
  TULARE...AND MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TULARE...FARMERSVILLE...EXETER AND WOODVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...DEADLY
LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3610 11951 3628 11955 3633 11917 3608 11909
TIME...MOT...LOC 0415Z 260DEG 13KT 3621 11945 

$$

JDB
2 follow-up statements
889 
WWUS56 KHNX 250436
SVSHNX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
936 PM PDT SUN APR 24 2016

CAC031-107-250500-
/O.CON.KHNX.SV.W.0007.000000T0000Z-160425T0500Z/
KINGS CA-TULARE CA-
936 PM PDT SUN APR 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM PDT
FOR EAST CENTRAL KINGS AND WEST CENTRAL TULARE COUNTIES...

AT 935 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER TULARE...
MOVING EAST AT 15 MPH. 

LOCATIONS IMPACTED INCLUDE...
TULARE...FARMERSVILLE...EXETER AND WOODVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...DEADLY
LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3610 11951 3628 11955 3633 11917 3608 11909
TIME...MOT...LOC 0435Z 260DEG 13KT 3622 11936 

$$

JDB
436 
WWUS56 KHNX 250453
SVSHNX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
953 PM PDT SUN APR 24 2016

CAC031-107-250502-
/O.EXP.KHNX.SV.W.0007.000000T0000Z-160425T0500Z/
KINGS CA-TULARE CA-
953 PM PDT SUN APR 24 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL KINGS AND WEST
CENTRAL TULARE COUNTIES WILL EXPIRE AT 1000 PM PDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND HEAVY RAIN AND FREQUENT LIGHTNING ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3610 11951 3628 11955 3633 11917 3608 11909
TIME...MOT...LOC 0447Z 260DEG 13KT 3622 11936 

$$

JDB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 5:10 PM PDT, 4 hours 6 minutes earlier.

Area forecast discussion, Apr 24, 5:10 PM PDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
510 PM PDT SUN APR 24 2016

...UPDATED FOR SHOWERS IN THE SAN JOAQUIN VALLEY THIS EVENING...

.SYNOPSIS...
SOME SHOWERS ARE EXPECTED OVER THE MOUNTAINS TONIGHT THROUGH MONDAY.
OTHERWISE...EXPECT GUSTY WINDS THROUGH THE FAVORED PASSES AND
CANYONS...WITH THE STRONGEST GUSTS ON MONDAY. A STORM SYSTEM COULD
BRING WET WEATHER TO MUCH OF THE CENTRAL CALIFORNIA INTERIOR BY
WEDNESDAY. TEMPERATURES WILL REMAIN COOLER THAN AVERAGE THROUGH THE
END OF THE WEEK.

&&

.UPDATE...
UPDATE FORECAST TO INCLUDE A SLIGHT CHANCE OF SHOWERS ACROSS THE
VALLEY FLOOR. CONVECTIVE SHOWERS FROM THE COASTAL RANGE ABLE TO
MOVE EAST AND INTO THE SAN JOAQUIN VALLEY. CURRENTLY...SHOWERS
WITH MEASURABLE PRECIPITATION HAVE MOVED THROUGH GUSTINE AND
COALINGA WITH MORE SHOWERS DEVELOPING ACROSS THE EAST SIDE OF THE
VALLEY. DAYLIGHT WILL CONTINUE FOR A FEW MORE HOURS KEEPING THE
INSTABILITY FOR ADDITIONAL SHOWERS. DUE TO THE NATURE OF TODAY/S
SHOWERS BEING DRIVEN BY AFTERNOON HEATING...WILL EXPECT CONVECTIVE
SHOWERS TO DIMINISH AFTER SUNSET. WIND SPEEDS WILL CONTINUE TO
INCREASE THROUGH THIS EVENING AS WIND ADVISORY ARE NOW IN PLACE
FOR THE FAVORED AREAS OF THE SAN JOAQUIN VALLEY AND KERN COUNTY
MOUNTAINS AND DESERTS.

&&

.PREV DISCUSSION... /ISSUED 326 PM PDT SUN APR 24 2016/
SOME SCATTERED AFTERNOON CUMULUS HAVE DEVELOPED ACROSS THE SAN
JOAQUIN VALLEY AS THE MORNING MID AND HIGH CLOUDS HAVE PUSHED TO
THE SOUTH AND EAST. FOR THE REST OF TODAY...A FEW SCATTERED
SHOWERS HAVE ALREADY DEVELOPED OVER THE HIGH SIERRA NEAR YOSEMITE
NATIONAL PARK. WITH SOME MARGINAL INSTABILITY...CAN'T RULE OUT THE
CHANCE OF A FEW THUNDERSTORMS DEVELOPING IN THE SIERRA FROM
YOSEMITE TO SEQUOIA NATIONAL PARKS.

FOR THE SHORT-TERM...OUR MAIN CONCERN IS THE POTENTIAL FOR GUSTY
WINDS IN PORTIONS OF THE SAN JOAQUIN VALLEY...AND HIGH WINDS IN
THE KERN COUNTY MOUNTAINS AND DESERT. A WIND ADVISORY FOR THE
WESTERN SAN JOAQUIN VALLEY BEGINNING NOON PDT MONDAY THROUGH 8 PM
PDT MONDAY...AND FOR THE KERN COUNTY MOUNTAINS AND DESERT
BEGINNING 5 PM PDT SUNDAY THROUGH NOON PDT MONDAY IS IN EFFECT.
IN ADDITION A HIGH WIND WATCH IS IN EFFECT FOR THE KERN COUNTY
MOUNTAINS AND DESERT BEGINNING NOON PDT MONDAY THOUGH 11 PM PDT
MONDAY. THE STORM SYSTEM THAT WILL BE RESPONSIBLE FOR BRINGING
GUSTY WINDS TO THE REGION IS CURRENTLY OFF THE COAST OF OREGON AND
WILL MOVE INLAND OVERNIGHT. THE SYSTEM'S TRAJECTORY INTO THE GREAT
BASIN WILL BRING: 1) INCREASED SURFACE PRESSURE GRADIENTS...2) A
NW TO SE-ORIENTED 300 MB JET OVER THE COUNTY WARNING AREA...AND 3)
A COUPLED ATMOSPHERIC COLUMN. THIS SYNOPTIC SETUP IS THE PRIMARY
REASON FOR THE CURRENT WIND PRODUCTS. BLOWING DUST WILL ALSO BE AN
ISSUE WITH THESE GUSTY WINDS. UNFORTUNATELY IT APPEARS THE WINDS
ARE EXPECTED TO BE THE MAIN IMPACT WITH THIS SYSTEM...SOME RAIN
AND SNOW SHOWERS EXPECTED IN THE SIERRA AND ADJACENT FOOTHILLS.

AS THE INSIDE SLIDER SYSTEM PUSHES INTO THE NORTH AMERICAN
CONTINENT ON TUESDAY...SHORT-WAVE RIDGING WILL BRING A QUIET
WEATHER DAY TO CENTRAL CALIFORNIA. BY WEDNESDAY AND THURSDAY...A
POTENTIALLY WETTER STORM SYSTEM WILL TAKE AIM ON THE REGION. AS
MODELS ARE SUGGESTING SOME MARGINAL INSTABILITY OVER THE SIERRA
AND FOOTHILLS...WE'VE INTRODUCED THE SLIGHT CHANCE OF THUNDER FOR
THURSDAY AFTERNOON. GFS AND ECWMF HAVE THE SYSTEM SLOWLY MOVING
OUT OF THE GREAT BASIN BY FRIDAY.

BEYOND FRIDAY...A RIDGE WILL REBUILD ACROSS THE WEST COAST AND
WILL HELP TO BOOST TEMPERATURES ABOVE NORMAL BY THE WEEKEND AND
INTO EARLY NEXT WEEK.

&&

AVIATION...
AREAS OF MVFR CONDITIONS AND LOCAL MOUNTAIN OBSCURING IFR CONDITIONS
WITH SHOWERS POSSIBLE OVER THE SOUTHERN SIERRA NEVADA AFTER 18Z
TODAY. ISOLATED THUNDERSTORMS POSSIBLE OVER THE SOUTHERN SIERRA
NEVADA BETWEEN 20Z TODAY AND 06Z MONDAY. AREAS OF MVFR CONDITIONS
AND LOCAL MOUNTAIN OBSCURING IFR CONDITIONS WITH SHOWERS POSSIBLE
OVER THE TEHACHAPI MOUNTAINS AFTER 06Z MONDAY. OTHERWISE...VFR
CONDITIONS WILL PREVAIL ACROSS THE CENTRAL CALIFORNIA INTERIOR
DURING THE NEXT 24 HOURS.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.

CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP FOR ADDITIONAL INFORMATION
AN/OR TO PROVIDE FEEDBACK.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL NOON PDT MONDAY CAZ095-098-099.

HIGH WIND WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
CAZ095-098-099.

WIND ADVISORY FROM NOON TO 8 PM PDT MONDAY CAZ089-091.

&&

PUBLIC...MOLINA
AVN/FW...JDB
PREV DISCUSSION...ROWE
SYNOPSIS...BSO

WEATHER.GOV/HANFORD

In the hours before

Special weather statement, Apr 24, 7:12 PM PDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
712 PM PDT SUN APR 24 2016

CAZ091-250300-
SOUTHWESTERN SAN JOAQUIN VALLEY CA-
712 PM PDT SUN APR 24 2016

THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL KINGS AND NORTHWESTERN KERN COUNTIES

UNTIL 800 PM PDT...

AT 711 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 26
MILES SOUTHEAST OF AVENAL...OR 35 MILES WEST OF DELANO...MOVING EAST
AT 20 MPH.

UP TO HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BLACKWELLS CORNER AND LOST HILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3563 11999 3581 11993 3577 11955 3551 11964
TIME...MOT...LOC 0211Z 285DEG 17KT 3570 11987

JDB
Local storm report, Apr 24, 8:11 PM PDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
811 PM PDT SUN APR 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HAIL             STRATFORD               36.19N 119.82W
04/24/2016  E1.00 INCH       KINGS              CA   PUBLIC

            PUBLIC REPORTS EST 1 IN HAIL IN STRATFORD VIA TWITTER.

&&

SROW
Special weather statement, Apr 24, 8:22 PM PDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
822 PM PDT SUN APR 24 2016

CAZ096-250400-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON CA-
822 PM PDT SUN APR 24 2016

THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL FRESNO AND EAST CENTRAL MADERA COUNTIES

UNTIL 900 PM PDT...

AT 820 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 21
MILES SOUTHEAST OF OAKHURST...OR 10 MILES WEST OF
HUNTINGTON LAKE...MOVING EAST AT 10 MPH.

UP TO HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TAMARACK SUMMIT...HIGH SIERRA...SHAVER LAKE...HUNTINGTON LAKE...SHAVER
LAKE 3NE AND KAISER POINT.

LAT...LON 3709 11938 3727 11940 3734 11904 3707 11901
TIME...MOT...LOC 0320Z 264DEG 10KT 3719 11931

JDB
Special weather statement, Apr 24, 8:29 PM PDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
829 PM PDT SUN APR 24 2016

CAZ091-092-250415-
SOUTHWESTERN SAN JOAQUIN VALLEY CA-
SOUTHEASTERN SAN JOAQUIN VALLEY CA-
829 PM PDT SUN APR 24 2016

THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL KINGS AND WEST CENTRAL TULARE COUNTIES

UNTIL 915 PM PDT...

AT 828 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF STRATFORD...OR 10 MILES SOUTH OF HANFORD...MOVING EAST
AT 15 MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TULARE...HANFORD AND CORCORAN.

LAT...LON 3611 11981 3629 11975 3623 11933 3597 11942
TIME...MOT...LOC 0328Z 286DEG 14KT 3618 11970

JDB
Special weather statement, Apr 24, 8:36 PM PDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
836 PM PDT SUN APR 24 2016

CAZ091-092-250415-
SOUTHWESTERN SAN JOAQUIN VALLEY CA-
SOUTHEASTERN SAN JOAQUIN VALLEY CA-
836 PM PDT SUN APR 24 2016

THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN KERN COUNTY

UNTIL 915 PM PDT...

AT 835 PM PDT...THE PUBLIC REPORTED A STRONG THUNDERSTORM NEAR WASCO...
OR 16 MILES SOUTHWEST OF DELANO...MOVING SOUTHEAST AT 35 MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BAKERSFIELD...DELANO...WASCO...SHAFTER...MCFARLAND...ROSEDALE...HARRIS
RANCH...FAMOSO...BUTTONWILLOW AND OILDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3539 11966 3578 11946 3577 11894 3526 11908
TIME...MOT...LOC 0335Z 293DEG 29KT 3559 11945

JDB
Local storm report, Apr 24, 8:57 PM PDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
857 PM PDT SUN APR 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 PM     HAIL             3 WNW OILDALE           35.44N 119.08W
04/24/2016  E0.75 INCH       KERN               CA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS 0.75 INCH HAIL AT THE
            INTERSECTION OF CALIFORNIA 99 AND 7TH STANDARD ROAD.

&&

SROW

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 6:10 PM PDTSpecial Weather StatementHNXMadera50 min
Apr 24, 6:13 PM PDTSpecial Weather StatementHNXKings47 min
Apr 24, 6:52 PM PDTSpecial Weather StatementHNXMariposa23 min
Apr 24, 6:59 PM PDTSpecial Weather StatementHNXKings46 min
Apr 24, 7:12 PM PDTSpecial Weather StatementHNXKings48 min
Apr 24, 7:22 PM PDTSevere Thunderstorm WarningHNXKings23 min
Apr 24, 7:43 PM PDTSevere Thunderstorm WarningHNXKings47 min
Apr 24, 7:59 PM PDTSevere Thunderstorm WarningHNXKern31 min
Apr 24, 8:22 PM PDTSpecial Weather StatementHNXMadera38 min
Apr 24, 8:29 PM PDTSpecial Weather StatementHNXKings46 min
Apr 24, 8:36 PM PDTSpecial Weather StatementHNXKern39 min
Apr 24, 9:07 PM PDTSevere Thunderstorm WarningHNXKern23 min
Apr 24, 9:41 PM PDTSpecial Weather StatementHNXKern34 min
Apr 24, 10:05 PM PDTSpecial Weather StatementHNXTulare40 min
Apr 25, 3:16 AM PDTHigh Wind WarningHNX20 hr

Nearby

Severe Thunderstorm Warnings in California, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.